Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The weak Dirichlet problem for Baire functions

Author: Jiří Spurný
Journal: Proc. Amer. Math. Soc. 134 (2006), 3153-3157
MSC (2000): Primary 46A55; Secondary 26A21
Published electronically: June 5, 2006
MathSciNet review: 2231897
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a simplex and $K$ a compact subset of the set of all extreme points of $X$. We show that any bounded function $f$ of Baire class $\alpha$ on $K$ can be extended to a function $h$ of affine class $\alpha$ on $X$. Moreover, $h$ can be chosen in such a way that $h(X)\subset \overline {\operatorname {co}} f(K)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46A55, 26A21

Retrieve articles in all journals with MSC (2000): 46A55, 26A21

Additional Information

Jiří Spurný
Affiliation: Faculty of Mathematics and Physics, Charles University, Sokolovská 83, 186 75 Praha 8, Czech Republic

Keywords: Simplex, weak Dirichlet problem, affine functions, Baire functions
Received by editor(s): January 25, 2005
Published electronically: June 5, 2006
Additional Notes: The author is currently a Postdoctoral Fellow at the Department of Mathematical and Statistical Sciences of the University of Alberta, Edmonton. He would like to thank this department and, in particular, Prof. N. Tomczak–Jaegermann and Prof. V. Zizler for support and excellent working conditions.
This research was supported in part by the grants GA ČR 201/03/0935, GA ČR 201/03/D120, NSERC 7926, and in part by the Research Project MSM 0021620839 from the Czech Ministry of Education.
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2006 American Mathematical Society